Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Slow Healing of Wound
Feb 18, 2009

I'm taking Lamivudine+Zidovudine+Nevirapene for 4 years and replaced Zidovudine to Tenofovir 6 months ago due to lipodistrophy on my legs. My CD4 count has remained consistent at 411+ lately. 2 weeks ago I accidentally cut my hands underneath my right small finger with a glass. I managed to apply betadine and wound has closed though I believe the cut inside's still healing. Last week the area has swollen so bad and I can't move my right finger anymore. Was advised to take Sultamicillin 750 mg and anti-flammatory each 2x a day. There's a very slow progress of healing after almost week of taking antibiotics. My doctor said this is because our CD4 count isn't as normal as the HIV neg. Is this true? How come the wound has swollen only after a week? Does my being positive status got to do with slow progress of wound healing? I don't have any diabetes condition. Will appreciate your valuable opinion.

Thanks so much. Dave of Philippines

Response from Dr. Henry

Generally HIV+ persons heal pretty well in my experience. Finger infections can be slow healing even in the general population if there is lots of swelling which can make it difficult even for properly chosen (based on culture and exam results)antibiotics to reach the area and penetrate into the tissues. Close follow-up is important and sometimes surgical intervention is needed if swelling is severe enough. KH



Previous
rash on face
Next
Kaletra and Diarrhea

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement